Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 30, 2021Frontier County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 30, 2021, 7:57 PM CDT for Frontier County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 7:57 PM CDT (00:57 UTC)
Expired
Aug 30, 2021, 8:45 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
40

County Frontier County, NE

The radar

The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted.

786 
WWUS83 KLBF 310057
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
757 PM CDT Mon Aug 30 2021
 
NEZ059-070-071-310145-
Frontier NE-Hayes NE-Lincoln NE-
757 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northwestern
Frontier, southeastern Lincoln and northeastern Hayes Counties
through 845 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wellfleet, or 12 miles northwest of Curtis, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood and Hansen Memorial Reserve
State Wildlife Management Area.

This includes Highway 83 between mile markers 46 and 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4081 10084 4095 10023 4070 10022 4070 10019
      4063 10018 4061 10080
TIME...MOT...LOC 0056Z 262DEG 24KT 4071 10072 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 30, 6:35 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 30, 6:35 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
635 PM CDT Mon Aug 30 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 259 PM CDT Mon Aug 30 2021

Satellite shows a good amount of sunshine across Nebraska this
afternoon, but bubbly low clouds are simmering beneath a weakening cap.
Still expect convective initiation to occur along the diffuse warm
front extending northwest to southeast through central Nebraska, and
also along a dry line approaching from the west. Believe both
boundaries are viable triggers for severe weather threats and
will take the best of what deterministic meso guidance has to
offer from their various solutions as they struggle to resolve the
situation.

Expect the cap to erode late this afternoon/early this evening with
convection along both boundaries. Isolated supercells may develop along
the dryline approaching from the west with a threat for damaging
winds and large hail. As the evening wears on and the low level
jet amplifies, expect the warm front will begin to light up with
convection developing into am MCS with a treat primarily for
damaging winds, large hail, and locally heavy rainfall. Confidence
on specifics is not high but convective parameter space with
ample instability, favorable shear profiles with decently curved
hodographs, elevated precipitable water values, and boundaries
available for convective initiation warrant concern. All guidance
members suggest the severe threat will be just to our east after
Midnight with quiet conditions expected for Tuesday.

.LONG TERM...(Wednesday through Monday)
Issued at 259 PM CDT Mon Aug 30 2021

Mid-week upper level high pressure builds across the Southern Plains
with a deep trough developing across western Canada into the
northern Rockies. The ECMWF continues to indicate that a plume of
tropical moisture (the remnants of Hurricane Nora) will lift
northward into the desert southwest from Baja on the western side of
the upper high Wednesday night into Thursday. That moisture lifts
northeast into the Central and Northern Plains Thursday night
through Saturday which could set the stage for some spotty heavy
rainfall. It will turn cooler by the end of the week into Labor Day
weekend with the increased cloud cover and potential
precipitation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 635 PM CDT Mon Aug 30 2021

Thunderstorms are still anticipated to form later this evening
across portions of northern Nebraska along a warm frontal
boundary. This is expected to impact northern terminal through
tomorrow morning. MVFR/locally IFR is anticipated in and around
any thunderstorm activity. Confidence in storms for southern
terminals continues to wane this evening, and as such will leave
any TSRA mention out of LBF in this issuance. Southerly LLWS is
expected to develop overnight with a low level jet for southwest
Nebraska terminals. Winds remain out of the southeast through
tomorrow morning, at around 5 to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
Hazardous weather outlook, Aug 30, 3:54 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CDT Mon Aug 30 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-312100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CDT Mon Aug 30 2021 /254 PM MDT Mon Aug 30 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms will develop by early evening in
western Nebraska and along a warm front through central Nebraska.
Storms will become more widespread as they move southeast into
the early overnight hours. The primary threats are very large
hail, damaging winds, and localized flooding, while a tornado also
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Additional thunderstorms are possible nearly every day from
Wednesday through Sunday. A few storms may be strong across far
northern Nebraska Wednesday evening. Stay tuned to later
forecasts
regarding severe potential later this week.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather or
flooding to the NWS. Rainfall reports are also appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 30, 7:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
757 PM CDT Mon Aug 30 2021

NEZ059-070-071-310145-
Frontier NE-Hayes NE-Lincoln NE-
757 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northwestern
Frontier, southeastern Lincoln and northeastern Hayes Counties
through 845 PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wellfleet, or 12 miles northwest of Curtis, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood and Hansen Memorial Reserve
State Wildlife Management Area.

This includes Highway 83 between mile markers 46 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4081 10084 4095 10023 4070 10022 4070 10019
      4063 10018 4061 10080
TIME...MOT...LOC 0056Z 262DEG 24KT 4071 10072

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 9:47 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Aug 30, 10:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry46 min
Aug 30, 10:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Aug 30, 10:55 PM CDTAreal Flood AdvisoryLBFCherry54 min
Aug 30, 11:11 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry49 min
Aug 30, 11:24 PM CDTSpecial Weather StatementLBFHolt51 min
Aug 30, 11:55 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry50 min
Aug 31, 12:42 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Cherry48 min
Aug 31, 1:20 AM CDTSpecial Weather StatementLBFBrown40 min
Aug 31, 1:37 AM CDTSpecial Weather StatementLBFBoyd53 min
Aug 31, 1:59 AM CDTSpecial Weather StatementLBFKeya Paha46 min
Aug 31, 2:32 AM CDTSpecial Weather StatementLBFHolt43 min
Aug 31, 2:43 AM CDTSpecial Weather StatementLBFBrown, Keya Paha47 min
Aug 31, 3:15 AM CDTSpecial Weather StatementLBFHolt45 min
Aug 31, 3:28 AM CDTSpecial Weather StatementLBFBoyd, Holt, Rock62 min
Aug 31, 3:50 AM CDTSpecial Weather StatementLBFGarfield40 min
Aug 31, 4:20 AM CDTSpecial Weather StatementLBFGarfield, Wheeler40 min
Aug 31, 4:58 AM CDTSpecial Weather StatementLBFWheeler17 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.